Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 261, NWS Blacksburg, VA

June 10, 2011Surry County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2011, 5:48 PM EDT for Surry County, North Carolina. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 5:48 PM EDT (21:48 UTC)
Expired
Jun 10, 2011, 6:17 PM EDT
In force
29 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Surry County, NC

The radar

The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:55 PM EDTTSTM WND DMG1 Wsw Mount Airy, NCONE TREE DOWN ON POWER LINES ALONG MUSE AVENUE.
Jun 10, 5:57 PM EDTTSTM WND DMG2 Sw Mount Airy, NCONE TREE DOWN ON AIRVIEW DRIVE.
Jun 10, 6:14 PM EDTTSTM WND DMG2 Ene Mount Airy, NCONE TREE DOWN NEAR LINVILLE AND STANLEY ROAD AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WUUS51 KRNK 102148
SVRRNK
NCC171-102245-
/O.NEW.KRNK.SV.W.0261.110610T2148Z-110610T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT.

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR TOAST...OR NEAR MOUNT AIRY...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOAST...
  WHITE PLAINS...
  ARARAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3632 8056 3652 8077 3656 8066 3646 8046
TIME...MOT...LOC 2148Z 318DEG 7KT 3648 8063

$$
3 follow-up statements
201 
WWUS51 KRNK 102159
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT FRI JUN 10 2011

NCC171-102245-
/O.CON.KRNK.SV.W.0261.000000T0000Z-110610T2245Z/
SURRY NC-
559 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN SURRY COUNTY...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WHITE PLAINS...OR NEAR
MOUNT AIRY...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  WHITE PLAINS...
  ARARAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3632 8056 3652 8077 3656 8066 3646 8046
TIME...MOT...LOC 2159Z 318DEG 7KT 3646 8061

$$
692 
WWUS51 KRNK 102212
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EDT FRI JUN 10 2011

NCC171-102245-
/O.CON.KRNK.SV.W.0261.000000T0000Z-110610T2245Z/
SURRY NC-
612 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN SURRY COUNTY...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WHITE PLAINS...OR NEAR MOUNT AIRY...MOVING SOUTHEAST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  WHITE PLAINS...
  ARARAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3632 8056 3652 8077 3656 8066 3646 8046
TIME...MOT...LOC 2212Z 318DEG 7KT 3644 8059

$$
217 
WWUS51 KRNK 102217
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT FRI JUN 10 2011

NCC171-102228-
/O.CAN.KRNK.SV.W.0261.000000T0000Z-110610T2245Z/
SURRY NC-
617 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SURRY COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3632 8056 3652 8077 3656 8066 3646 8046
TIME...MOT...LOC 2218Z 318DEG 7KT 3643 8058

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:23 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 10, 3:23 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT FRI JUN 10 2011

.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE REGION TONIGHT
INTO SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE
NORTHWEST SATURDAY NIGHT AND WORK EAST OF THE MOUNTAINS BY LATE
SUNDAY. A MORE COMFORTABLE AREA OF HIGH PRESSURE RECLAIMS THE
REGION BEHIND THE FRONT EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
ISOLATED TO SCT TSTMS ARE DEVELOPING IN THE MTNS ALONG THE HIGHER
PEAKS FROM SE WV AND THE ALLEGHANY HIGHLANDS...SOUTHWARD TO THE NW
NC MTNS. THERE IS MORE OF A UNIFORM STORM MOTION TODAY...GENERALLY
TO THE EAST. CAPES ARE NOT QUITE AS HIGH TODAY AS YESTERDAY...BUT
STILL AROUND 200 J/KG WITH MORE HEATING TO GO. WITH MODELS
SHOWING WEAK MOISTURE CONVERGENCE ALONG THE BLUE RIDGE AND INTO
THE PIEDMONT...CURRENT THINKING IS THAT THE TSTMS IN THE MTNS WILL
MOVE OFF INTO THE FOOTHILLS AND PIEDMONT LATE THIS AFTERNOON INTO
THIS EVENING. ADDITIONAL TSTMS MAY MOVE INTO THE MTNS LATER THIS
EVENING FROM MORE ORGANIZED CONVECTION ACROSS KY AND WV CLOSER TO
THE FRONTAL BOUNDARY. HAVE MAINTAINED MOSTLY CHC POPS FOR SCT
TSTMS THROUGH THE EVENING...WITH A BRIEF PERIOD OF LIKELY ALONG
THE BLUE RIDGE FROM 400 PM TO 600 PM. WITH THE MODERATE TO HIGH
INSTABILITY...ISOLATED STORMS WILL LIKELY BE STRONG ENOUGH TO
PRODUCE LARGE HAIL OR DAMAGING WINDS. WITH THE SLOW MOVEMENT AND
HIGH PWATS OF 1.3 T0 1.5 INCHES...LOCALIZED VERY HEAVY DOWNPOURS
ARE ALSO LIKELY. OVERNIGHT LOWS WILL CONTINUE TO BE WARM AND
MUGGY- RANGING THROUGH THE 60S.

SATURDAY...A STRONG SHORT WAVE TROUGH MOVG THRU THE GREAT LAKES
REGION WILL FINISH BREAKING DOWN THE UPPER RIDGE OVER THE
AREA...WITH A SFC COLD FRONT APPROACHING THE AREA FROM THE OHIO
VALLEY LATE IN THE DAY. THINK THAT THERE WILL BE PLENTY OF HEATING
TO PRODUCE MODERATE INSTABILITY...AND MORE SHEAR ON SATURDAY FOR
ORGANIZED TSTMS- LINES OR MULTICELL CLUSTERS. COVERAGE WILL LIKELY
BE GREATER...BUT TIMING IS STILL AN ISSUE. WILL IT BE AFTERNOON OR
MORE INTO THE EVENING AND OVERNIGHT? SO...HAVE KEPT POPS CHC FOR
NOW SAT AFTERNOON. HIGHS WILL CONTINUE TO BE ABOVE NORMAL...BUT
LIKELY CUT BACK A DEGREE OR TWO FROM TODAY/S HIGHS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
COLD FRONT TO THE NW WILL CONTINUE TO SLIDE SLOWLY TOWARD THE REGION
SAT NIGHT IN RESPONSE TO THE UPPER TROF SAGGING INTO THE NRN GREAT
LAKES. LOCATIONS OF CONVECTION STILL REMAINS HARD TO PIN DOWN SAT
EVENING AS EXPECT THERE MAY BE AN AXIS ACROSS THE EAST THAT PUSHED
OFF THE MOUNTAINS AND ANOTHER ACROSS THE NW JUST AHEAD OF THE FRONT
EARLY ON. FADING OVERNIGHT INSTABILITY SUPPORTS ONLY KEEPING POPS
OUTSIDE OF THE FAR NW...BASICALLY SLIGHT TO LOW CHANCE POPS WITH
HIGH CHANCE...CLOSE TO LOW LIKELYS NW THRU AROUND MIDNIGHT. FRONT
SHOULD MOVE FAR ENOUGH SE TO BISECT THE REGION ON SUNDAY WITH DRIER
AIR STARTING TO SPILL INTO THE WEST WHILE THE EAST REMAINS RATHER
MOIST AND UNSTABLE WITH THE FRONT SOMEWHERE ALONG THE BLUE RIDGE.
MODELS LOOK CLOSE WITH OVERALL TIMING KEEPING BEST COVERAGE IN THE
PIEDMONT AS CONVECTION REDEVELOPS AND THEN PUSHES SE LATER IN THE
DAY. MAY AGAIN NEED LIKELY POPS SE LATER SUNDAY BUT WILL STICK WITH
GOING CHANCE FOR NOW GIVEN DECENT DOWNSLOPE TRAJECTORY. TEMPS AGAIN
WARM/MUGGY SAT NIGHT WITH 60S TO AROUND 70 FOR LOWS THEN QUITE WARM
SUNDAY UNDER WEST WIND ALOFT ALLOWING SOME LOW 90S SE AND 80S ELSW.

COLD FRONT PUSHES TO THE SE BY MONDAY WITH A DRIER AND COOLER
AIRMASS SPILLING IN UNDER THE PASSING UPPER TROF AND SURFACE HIGH
PRESSURE BRIDGING IN FROM THE NORTH. WILL HAVE TO WATCH THE
POTENTIAL FOR A FADING MCS TO AFFECT THE FAR WEST LATER MONDAY OTRW
THINKING TOO MUCH DRY AIR FOR MUCH MORE THAN DEBRIS CLOUDS AT THIS
POINT. SKIES SHOULD CLEAR MONDAY NIGHT AND WITH HIGH PRESSURE AND
COOLER TEMPS ALOFT OVERTOP LIGHT WINDS EXPECT A VERY COOL OVERNIGHT
WITH LOWS MAINLY IN THE 50S EXCEPT SOME 40S POSSIBLE VALLEYS PENDING
DEGREE OF FOG LATE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
UPPER TROF WILL PASS OFF THE MID ATLANTIC COAST TUESDAY WITH SURFACE
HIGH PRESSURE RIDGING SOUTH FROM THE GREAT LAKES BEFORE SLIDING SE
TO NEAR THE OUTER BANKS EARLY WEDNESDAY. LOW LEVEL FLOW VEERING FROM
NORTH TO EASTERLY AROUND THE RIDGE SHOULD KEEP ONGOING DRY AIR AND
LOW PWATS IN PLACE TUESDAY INTO TUESDAY NIGHT SO KEEPING THINGS DRY
EARLY ON. 5H RIDGING FOLLOWS IN BRIEFLY ON WED BEHIND THE PASSING
TROF AND THE NEXT FRONT/ASSOCIATED UPPER LOW APPROACHING FROM THE
MIDWEST WED NIGHT INTO THURSDAY. RETURN OF WARM ADVECTION AND
MOISTURE AHEAD OF THIS SYSTEM LIKELY TO BRING A GRADUAL INCREASE IN
CONVECTIVE CHANCES WITH HEATING ESPCLY OVER THE MOUNTAINS WED
AFTERNOON. HOWEVER THE LATEST ECMWF A BIT SLOWER AND SUPPORTED BY
THE CAPPED NATURE OF THE GFS RAOBS SO LIMITING POPS TO JUST THE FAR
SW WHERE MAY BE AIDED BY DIFFERENTIAL HEATING A BIT OTRW PC TO
MOSTLY SUNNY WED. COLD FRONT LOOKS TO SAG SE TOWARD THE AREA
THURSDAY AND WILL LIKELY SLOW OR STALL ACROSS THE EAST FRIDAY AS THE
UPPER SUPPORT LIFTS OUT TO THE NE. MOISTURE AGAIN LOOKS PLENTIFUL BY
LATER THU AND EXPECT WITH HEATING TO SEE BETTER SHRA COVERAGE AHEAD
OF THE FRONT WITH DECENT CHANCE POPS ACROSS THE CWA INTO THU NIGHT.
GIVEN UNCERTAINTY TO WHERE THE BOUNDARY MAY BE FRIDAY...LEAVING IN
SLIGHT TO LOW CHANCE POPS WITH BEST FOCUS BLUE RIDGE AND POINTS
EAST. TEMPS WILL SLOWLY WARM FROM THE COOLER/DRIER VALUES OF EARLY
NEXT WEEK TO NEAR NORMAL LATER AS THE HIGH MOVES OUT AND SW FLOW
REDEVELOPS. HOWEVER NO BIG RUN OF HEAT AS HIGHS REMAIN IN THE UPR
70S/LOW 80S WEST TO MID OR UPPER 80S.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED TSTMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE
MTNS...AND WILL MOVE INTO THE FOOTHILLS AND PIEDMONT LATE THIS
AFTERNOON AND EVENING. ADDITIONAL MORE ORGANIZED STORMS MAY MOVE
BACK INTO THE MTNS LATER IN THE EVENING FROM THE NORTHWEST.
THUS...ALL OF THE BLACKSBURG TAF SITES WILL HAVE A THREAT OF A
THUNDERSTORM LATER THIS AFTERNOON INTO THIS EVENING. SINCE THE
COVERAGE IS EXPECTED TO REMAIN SCATTERED...HAVE JUST PUT IN
VICINITY TSTMS TOO ALL OF THE SITES FOR THE MOST LIKELY PERIOD
THAT TSTMS WILL BE IN THE VICINITY OF EACH AIRPORT. WILL NEED TO
MONITOR THE DEVELOPMENT OF STORMS THIS AFTERNOON...AND WILL AMEND
TAFS IF/WHEN IF APPEARS LIKELY AN AIRPORT WILL BE HIT BY A TSTM.
CONVECTION IS EXPECTED TO BE MAINLY DIURNAL- EXCEPTION MAY BE SE
WV SITES CLOSER TO THE FRONT. LOCAL MVFR/POSSIBLY IFR CONDITIONS
WILL BE ASSOCIATED WITH ANY THUNDERSTORM ACTIVITY WITH VERY HEAVY
DOWNPOURS POSSIBLE. IN ANY EVENT...COVERAGE SHOULD BE DECREASING
AFTER MIDNIGHT. AS SKIES CLEAR...WITH ABUNDANT LOW LEVEL
MOISTURE...MVFR FOG IS LIKELY ALL SITES...AND A FEW MAY SEE A
BRIEF PERIOD OF IFR.

HIGH PRESSURE OVER THE AREA WILL WEAKEN INTO SATURDAY...WITH WINDS
ALOFT BECOMING MORE ZONAL...FEATURING WEST TO EAST MOVING CLOUD
ELEMENTS FOR THE WEEKEND. WITH A COLD FRONT APPROACHING AND LOSS
OF SUBSIDENCE...EXPECT AN INCREASE IN COVERAGE OF SHOWER AND
THUNDERSTORM ACTIVITY SAT AFT INTO SAT NIGHT.

THE WEAK COOL FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN
THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS
SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO
TUESDAY.

&&

.CLIMATE...
RECORD HIGHS FOR TODAY...JUNE 10

ROANOKE     96 IN 1914
LYNCHBURG   98 IN 1914
DANVILLE    99 IN 1963
BLUEFIELD   89 IN 1999
BLACKSBURG  90 IN 1999

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...JJ
SHORT TERM...JH
LONG TERM...JH
AVIATION...JJ/PM
CLIMATE...
Hazardous weather outlook, Jun 10, 3:17 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT FRI JUN 10 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-111930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
317 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG STORMS ARE POSSIBLE THROUGH THIS EVENING. ISOLATED SEVERE
WEATHER MAY OCCUR. SLOW MOVING STORMS MAY ALSO RESULT IN POOR
DRAINAGE FLOODING

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG
TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND
EVENING. WATER PROBLEMS MAY DEVELOP IF STORMS TRAIN OVER THE
SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 5:05 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT FRI JUN 10 2011

NCZ019-102130-
WILKES NC-
505 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 502 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
NORTH WILKESBORO...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ROARING RIVER AROUND 515 PM...RONDA AROUND
520 PM AND CLINGMAN AROUND 525 PM.

LAT...LON 3623 8087 3608 8105 3621 8122 3636 8113
Special weather statement, Jun 10, 5:15 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT FRI JUN 10 2011

VAZ022-102145-
ROANOKE VA-
515 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT ROANOKE COUNTY...

AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROANOKE...
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF ROANOKE COUNTY.

LAT...LON 3727 7985 3724 7985 3721 7991 3730 7997
      3735 7991
Special weather statement, Jun 10, 5:21 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT FRI JUN 10 2011

NCZ002-VAZ015-102145-
ALLEGHANY NC-GRAYSON VA-
521 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND GRAYSON
COUNTIES...

AT 519 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ENNICE...
MOVING SOUTH AT 5 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ENNICE AROUND 540 PM.

LAT...LON 3650 8102 3662 8105 3665 8097 3657 8087
      3656 8088 3656 8090 3653 8092
Special weather statement, Jun 10, 5:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT FRI JUN 10 2011

VAZ022-102200-
ROANOKE VA-
530 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT ROANOKE COUNTY...

AT 528 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROANOKE...
MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ROANOKE AROUND 550 PM.

LAT...LON 3724 7993 3721 7999 3731 8004 3732 7998
Local storm report, Jun 10, 5:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             4 N ROARING GAP         36.46N 80.97W
06/10/2011  E0.75 INCH       ALLEGHANY          NC   TRAINED SPOTTER

&&

WHP
Special weather statement, Jun 10, 5:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT FRI JUN 10 2011

NCZ003-102215-
SURRY NC-
543 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT SURRY COUNTY...

AT 541 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MOUNT AIRY...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR TOAST AROUND 600 PM...FLAT ROCK AROUND 605 PM
AND WHITE PLAINS AROUND 615 PM.

LAT...LON 3654 8077 3657 8072 3656 8058 3655 8056
      3647 8048 3639 8068

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:05 AM EDTSpecial Weather StatementRNKCaswell, Rockingham55 min
Jun 10, 3:12 PM EDTSpecial Weather StatementRNKAshe63 min
Jun 10, 3:51 PM EDTSpecial Weather StatementRNKWatauga54 min
Jun 10, 3:52 PM EDTSpecial Weather StatementRNKWilkes68 min
Jun 10, 3:58 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga, Wilkes62 min
Jun 10, 4:24 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes37 min
Jun 10, 5:05 PM EDTSpecial Weather StatementRNKWilkes25 min
Jun 10, 5:43 PM EDTSpecial Weather StatementRNKSurry32 min
Jun 10, 6:09 PM EDTSpecial Weather StatementRNKYadkin36 min
Jun 10, 6:23 PM EDTSpecial Weather StatementRNKStokes67 min
Jun 10, 6:28 PM EDTSevere Thunderstorm WarningRNKStokes18 min
Jun 10, 6:39 PM EDTSpecial Weather StatementRNKYadkin36 min
Jun 10, 6:43 PM EDTFlash Flood WarningRNKSurry60 min
Jun 10, 7:00 PM EDTSpecial Weather StatementRNKStokes30 min
Jun 10, 7:12 PM EDTSpecial Weather StatementRNKStokes33 min
Jun 10, 7:52 PM EDTSevere Thunderstorm WarningRNKRockingham68 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.